What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jul 14, 2:02 PM CST, 2 hours earlier. Its key messages:
- Updated at 301 PM CDT Mon Jul 14 2025
- Isolated showers and thunderstorms are possible this afternoon and evening.
- Storm chances return every afternoon and evening Wednesday through Friday.
Area forecast discussion, Jul 14, 2:02 PM CST, 2 hours before
Area Forecast Discussion
National Weather Service Lubbock TX
302 PM CDT Mon Jul 14 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 301 PM CDT Mon Jul 14 2025
- Isolated showers and thunderstorms are possible this afternoon
and evening.
- Storm chances return every afternoon and evening Wednesday
through Friday.
&&
.SHORT TERM...
(This evening through Tuesday)
Issued at 1242 PM CDT Mon Jul 14 2025
Winds will gradually shift SE this afternoon allowing for the
advection of Gulf moisture into the area. PWATs off the Caprock
remain around 1.25-1.5". As with yesterday, although the instability
will be present, the forcing is extremely lacking without any
notable shortwaves or deep layer shear. Nonetheless, both synoptic
and mesoscale models all show at least some convective development
area-wide this afternoon into the evening. As such, chance/slight
chance PoPs have been continued with the latest forecast. With the
absence of any aforementioned waves, steering flow aloft will be
very slow, and thus locally heavy rain would be the main threat with
any storms. These should taper off by late evening and another quiet
night is expected with south winds near 10 mph and lows generally in
the upper 60s. Although winds may have a slight SE component
Tuesday, much of the best moisture advection will remain outside the
CWA, and a precipitation-free day is expected outside of a very
slight chance of storms clipping the far SE Rolling Plains.
Elsewhere will see mostly sunny skies and highs near 90. Quiet
conditions will persist into Tuesday evening.
&&
.LONG TERM...
(Tuesday night through next Sunday)
Issued at 1242 PM CDT Mon Jul 14 2025
The main focus for the long term package will be the shower and
thunderstorm chances every afternoon and evening Wednesday through
Friday. The western edge of the subtropical ridging over
southeastern portions of CONUS will just clip our region as the
ridging edges west over portions of Texas. Below normal temperatures
will be no more as increasing heights from the ridging will increase
temperatures back into the mid to upper 90s for most of the region
through the the end of the week. Southerly surface winds are
expected to continue through the long term package drawing in
moisture from the Gulf keeping dewpoints in the 60s to lower 70s
through the end of the week. Southerly surface upslope winds will
bring back shower and thunderstorms chances for the far southern
Texas Panhandle and northern portions of the South Plains Wednesday
afternoon and evening along the western edge of a low-level jet that
develops over the region just after sunset and will persist
overnight. Shower and thunderstorm chances diminish to near zero as
the low-level jet weakens just before sunrise. A similar set up is
expected for Thursday and Friday afternoon and evening as models
indicate the low-level jet returns to the region each evening and
weakens before sunrise. The best chances for storms looks to be
Thursday with chances across much of the Caprock. Any storms that do
develop are expected to be sub-severe except for an isolated severe
wind gust or two. The main hazard with these storms will be periods
of heavy rainfall with PWATs over one inch. By the weekend, the
upper ridging will expand farther over the High Plains decreasing
storm chances to near zero through the weekend. Temperatures will
gradually warm through the weekend with some areas off the Caprock
reach 3 digits early next week.
&&
.AVIATION...
(18Z TAFS)
Issued at 301 PM CDT Mon Jul 14 2025
Isolated-to-scattered thunderstorms are possible at all sites
through this evening. Otherwise VFR and light winds will continue.
&&
.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...19
LONG TERM....10
AVIATION...19
Hazardous weather outlook, Jul 14, 11:47 AM CST, 4 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
1247 PM CDT Mon Jul 14 2025
TXZ021>044-151800-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
1247 PM CDT Mon Jul 14 2025
This Hazardous Weather Outlook is for the South Plains, Rolling
Plains, and the far Southern Texas Panhandle.
.DAY ONE...This afternoon and tonight.
Isolated thunderstorms are expected across the area this afternoon
through evening. Locally heavy rainfall will be the primary hazard.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Additional chances for thunderstorms return to the forecast late
Wednesday through Friday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 14, 2:17 PM CST, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Lubbock TX
317 PM CDT Mon Jul 14 2025
TXZ030-036-142030-
Floyd TX-Crosby TX-
317 PM CDT Mon Jul 14 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN FLOYD AND
NORTHEASTERN CROSBY COUNTIES THROUGH 330 PM CDT...
At 317 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles southwest of Dougherty, or 11 miles southeast of Floydada. This
thunderstorm was nearly stationary.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Dougherty.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3397 10104 3386 10104 3372 10117 3387 10140
3404 10119
TIME...MOT...LOC 2017Z 038DEG 3KT 3390 10117
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
26Special weather statement, Jul 14, 2:57 PM CST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Lubbock TX
357 PM CDT Mon Jul 14 2025
TXZ023-029-142115-
Swisher TX-Hale TX-
357 PM CDT Mon Jul 14 2025
...A CLUSTER OF STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN HALE
AND EASTERN SWISHER COUNTIES THROUGH 415 PM CDT...
At 354 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Kress, or 8 miles southeast of Tulia. This
thunderstorm was nearly stationary.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Tulia, Kress, Claytonville, and Edmonson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3468 10170 3456 10150 3424 10163 3428 10190
TIME...MOT...LOC 2054Z 248DEG 3KT 3445 10167
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
26Special weather statement, Jul 14, 3:09 PM CST, 53 minutes before
Special Weather Statement
National Weather Service Lubbock TX
409 PM CDT Mon Jul 14 2025
TXZ035-036-142130-
Crosby TX-Lubbock TX-
409 PM CDT Mon Jul 14 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN LUBBOCK AND
SOUTHWESTERN CROSBY COUNTIES THROUGH 430 PM CDT...
At 408 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms over Caprock, or 11 miles east of Slaton. These storms
were nearly stationary.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Slaton and Caprock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3357 10160 3354 10132 3340 10138 3340 10184
TIME...MOT...LOC 2108Z 012DEG 1KT 3349 10145
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
26Special weather statement, Jul 14, 3:33 PM CST, 29 minutes before
Special Weather Statement
National Weather Service Lubbock TX
433 PM CDT Mon Jul 14 2025
TXZ023-029-142200-
Swisher TX-Hale TX-
433 PM CDT Mon Jul 14 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN HALE AND SOUTHERN
SWISHER COUNTIES THROUGH 500 PM CDT...
At 433 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Plainview, moving northwest at 5 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Plainview, Tulia, Kress, Halfway, Seth Ward, and Edmonson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3404 10166 3413 10196 3449 10200 3458 10153
TIME...MOT...LOC 2133Z 117DEG 5KT 3417 10177
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
26Special weather statement, Jul 14, 3:41 PM CST, 21 minutes before
Special Weather Statement
National Weather Service Lubbock TX
441 PM CDT Mon Jul 14 2025
TXZ034-035-040-041-142215-
Terry TX-Hockley TX-Lynn TX-Lubbock TX-
441 PM CDT Mon Jul 14 2025
...STRONG THUNDERSTORMS WILL IMPACT WESTERN LUBBOCK...LYNN...EASTERN
TERRY AND EASTERN HOCKLEY COUNTIES THROUGH 515 PM CDT...
At 440 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from near Reese Center to 5
miles east of Tahoka. Movement was southwest at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Lubbock, Levelland, Brownfield, Tahoka, Wolfforth, Shallowater, New
Moore, Lubbock South Plains Mall, Texas Tech University, Locketville,
Slide, Whitharral, Downtown Lubbock, Woodrow, Reese Center, Meadow,
Wilson, Smyer, Ropesville, and New Home.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3378 10236 3375 10195 3330 10156 3320 10156
3298 10180 3305 10237
TIME...MOT...LOC 2140Z 063DEG 13KT 3363 10206 3314 10170
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
26Special weather statement, Jul 14, 3:53 PM CST, 9 minutes before
Special Weather Statement
National Weather Service Lubbock TX
453 PM CDT Mon Jul 14 2025
TXZ022-023-028-029-142215-
Swisher TX-Castro TX-Lamb TX-Hale TX-
453 PM CDT Mon Jul 14 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN HALE...CASTRO...
SOUTHWESTERN SWISHER AND NORTHEASTERN LAMB COUNTIES THROUGH 515 PM
CDT...
At 452 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from near Dimmitt to 3 miles
northeast of Hale Center. Movement was southwest at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Plainview, Dimmitt, Hale Center, Olton, Hart, Summerfield, Easter,
Halfway, Nazareth, Edmonson, and Springlake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3474 10223 3450 10199 3440 10191 3431 10182
3405 10160 3398 10215 3440 10252 3443 10251
3468 10253 3474 10252
TIME...MOT...LOC 2152Z 056DEG 15KT 3457 10229 3410 10181
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
26